Michigan, 2022Hail and Damaging Winds in Michigan, July 18 to 19, 2022
July 18 to 19, 2022 · NWS MQT · 12 events in 3 counties and zones
A cold front moving across a very warm, moist and unstable airmass produced strong to severe thunderstorms over west half portions of Upper Michigan during the late evening of the 18th and early morning of the 19th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10 million
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moving across a very warm, moist and unstable airmass produced strong to severe thunderstorms over west half portions of Upper Michigan during the late evening of the 18th and early morning of the 19th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jul 18, 6:47 PM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 18, 6:47 PM EST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
747 PM EDT Mon Jul 18 2022
.SHORT TERM...(Through Tuesday morning)
Issued at 418 PM EDT MON JUL 18 2022
Showers and thunderstorms have started to develop in southeastern
Upper Michigan. ML CAPE of 1000 to 1500 J/kg is expected and 0-6 km
bulk shear is expected to increase from about 30 knots to 50 knots
around Tuesday at 00Z. This might support additional storms, some
strong to severe, late this evening and tonight with damaging hail
and strong winds being the largest threat. With temperatures
currently near 90, make sure to stay hydrated and stay cool.
Tonight, lows are expected to be in the mid to upper 60s and
dewpoints are expected to be in the mid 60s.
.LONG TERM...(Tuesday night through Monday)
Issued at 326 PM EDT MON JUL 18 2022
Arc of warm advection showers and thunderstorms will likely extend
across Lake Superior into the eastern U.P. early Tuesday morning.
While additional pop up showers and thunderstorms can't be
discounted during the day Tuesday, limited forcing and strong
capping will definitely be limiting factors for more widespread
activity. Expect another warm and humid day with temperatures in the
80s to around 90 again.
As surface and upper low along with accompanying surface cold front
move across the Upper Lakes/U.P. Tuesday evening, there should be
enough forcing to yield at least a broken line of convection that
will move west to east across the area. Locations near the WI border
will see the least amount of rain over the next couple of days with
the Keweenaw into the eastern U.P. (and Lake Superior) having the
best chance to see soaking rains in excess of an inch.
Strong southerly winds up the length of Lake Michigan will lead to
dangerous swimming conditions along the Schoolcraft County beaches
by late Tuesday afternoon through the evening. Northwesterly winds
behind the low will yield dangerous swimming conditions along the
Alger County beaches east of Munising by Wednesday afternoon and
evening.
With upper low lingering over Lake Superior on Wednesday, a few
instability showers and isolated thunderstorms will linger into the
afternoon hours before noticeable drying and surface ridging begins
building in late in the day.
Generally seasonable and tranquil weather is expected for the
Thursday though the weekend time period. While an isolated shower
can't be ruled out each day, it will remain dry for most.
A stronger shortwave will bring higher rain chances back to the
Upper Lakes by late Sunday/early Monday next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 736 PM EDT MON JUL 18 2022
Showers and thunderstorms are expected later this evening and
overnight as storms forming at the nose of a low-level jet over
Ontario and northern MN track se into Upper Mi. Some storms could
be strong to severe. Prevailing conditions are expected to be
VFR, but if a storm goes directly over a terminal, visibility and
ceilings might briefly lower to MVFR or IFR. Some fog might be
possible at KCMX, but confidence is low. Shower and t-storm
activity will be limited on Tuesday due to a cap of warm and dry
air developing at mid-levels.
&&
.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 326 PM EDT MON JUL 18 2022
A surface low will move eastward across Lake Superior from Tuesday
afternoon through Wednesday. Expect east northeasterly winds up to
25 knots over especially the western Lake Tuesday afternoon. By
Wednesday afternoon west and northwesterly winds behind the low may
gust up to 25 knots before diminishing by later Thursday. Expect
mainly late winds across the Lake from Thursday night through the
weekend.
Several bands of showers and thunderstorms across the Lake tonight
and then again Tuesday evening could lead to some patchy dense fog
at times.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&
SHORT TERM...KT
LONG TERM...MZ
AVIATION...Voss
MARINE...MZ
Hazardous weather outlook, Jul 18, 2:51 PM EST, 7 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
351 PM EDT Mon Jul 18 2022
MIZ001>007-009>014-084-085-191200-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
351 PM EDT Mon Jul 18 2022 /251 PM CDT Mon Jul 18 2022/
This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.
.DAY ONE...Tonight
Strong to severe thunderstorms with locally heavy rainfall are
possible overnight tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
There is a chance of thunderstorms Tuesday through Wednesday.
Some storms could become strong to severe on Tuesday evening and
produce locally heavy rainfall.
Dangerous swimming conditions are expected along Schoolcraft
County beaches late Tuesday afternoon and Tuesday evening.
Dangerous swimming conditions are expected along Alger County
beaches east of Munising Wednesday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
The need for weather spotter reports is not anticipated at this
time.
LSZ162-240>251-263>267-191200-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
351 PM EDT Mon Jul 18 2022 /251 PM CDT Mon Jul 18 2022/
This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.
.DAY ONE...Tonight
There is a chance for strong to severe thunderstorms tonight.
Patchy fog will develop where thunderstorms occur.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
There is a chance of thunderstorms Tuesday through Wednesday.
Some storms could become strong to severe Tuesday evening.
.SPOTTER INFORMATION STATEMENT...
The need for weather spotter reports is not anticipated at this
time.
LMZ221-248-250-191200-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
351 PM EDT Mon Jul 18 2022
This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.
.DAY ONE...Tonight
There is a chance of strong to severe thunderstorms tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
There is a chance of thunderstorms Tuesday through Wednesday.
Some storms could become strong to severe Tuesday evening.
.SPOTTER INFORMATION STATEMENT...
The need for weather spotter reports is not anticipated at this
time.
MZ
In the hours before
Special weather statement, Jul 18, 5:02 PM EST, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Marquette MI
502 PM CDT Mon Jul 18 2022
MIZ009-182230-
Gogebic MI-
502 PM CDT Mon Jul 18 2022
...A strong thunderstorm will impact portions of south central
Gogebic County through 530 PM CDT...
At 502 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Marenisco, or 21 miles southeast of Ironwood,
moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Marenisco around 515 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4641 8955 4622 8954 4627 8978 4628 8986
4629 8987 4639 8987
TIME...MOT...LOC 2202Z 265DEG 16KT 4629 8976
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
EKSpecial weather statement, Jul 18, 5:22 PM EST, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Marquette MI
522 PM CDT Mon Jul 18 2022
MIZ009-182300-
Gogebic MI-
522 PM CDT Mon Jul 18 2022
...A strong thunderstorm will impact portions of southeastern Gogebic
County through 600 PM CDT...
At 522 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Boulder Junction, or 27 miles northwest of Eagle
River, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Gogebic County, including the following locations... Thousand Island
Lake and Pomeroy Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4632 8963 4633 8930 4619 8934 4621 8949
4624 8963
TIME...MOT...LOC 2222Z 281DEG 20KT 4624 8956
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
EKSpecial weather statement, Jul 18, 7:45 PM EST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Marquette MI
745 PM CDT Mon Jul 18 2022
MIZ009-010-190115-
Gogebic MI-Iron MI-
745 PM CDT Mon Jul 18 2022
...A strong thunderstorm will impact portions of southwestern Iron
and southeastern Gogebic Counties through 815 PM CDT...
At 744 PM CDT, Doppler radar was tracking a strong thunderstorm over
Watersmeet, or 24 miles north of Eagle River, moving southeast at 30
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern Iron
and southeastern Gogebic Counties, including the following
locations... Hagerman Lake, Gaastra, Caspian, Tamarack Lake and
Golden Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4633 8919 4633 8907 4601 8839 4598 8842
4600 8846 4599 8849 4602 8851 4601 8859
4602 8860 4599 8862 4599 8866 4602 8869
4603 8884 4613 8907 4616 8920 4623 8931
TIME...MOT...LOC 0044Z 308DEG 28KT 4625 8914
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JVSpecial weather statement, Jul 18, 10:07 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Marquette MI
1107 PM EDT Mon Jul 18 2022
MIZ002-009-010-190330-
Ontonagon MI-Gogebic MI-Iron MI-
1107 PM EDT Mon Jul 18 2022
...A strong thunderstorm will impact portions of northwestern Iron,
southeastern Gogebic and south central Ontonagon Counties through
1130 PM EDT/1030 PM CDT/...
At 1106 PM EDT/1006 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Paulding, or 31 miles north of Eagle River, moving
southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Watersmeet around 1015 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4648 8920 4628 8865 4605 8887 4609 8899
4633 8935
TIME...MOT...LOC 0306Z 303DEG 31KT 4637 8919
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JVLocal storm report, Jul 18, 10:08 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1108 PM EDT MON JUL 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM EXCESSIVE HEAT 2 E PEAVY FALLS DAM 46.00N 88.16W
07/18/2022 M102 F IRON MI MESONET
MESONET STATION DW8757 PEAVY FALLS.
0758 PM EXCESSIVE HEAT 2 SW ENSIGN 45.88N 86.90W
07/18/2022 M102 F DELTA MI MESONET
MESONET STATION EW4786 RAPID RIVER.
0238 PM EXCESSIVE HEAT 3 SW WATSON 45.99N 87.45W
07/18/2022 M100 F MARQUETTE MI MESONET
MESONET STATION GW1722 WATSON.
0301 PM EXCESSIVE HEAT 6 SE BIG BAY 46.74N 87.65W
07/18/2022 M100 F MARQUETTE MI MESONET
MESONET STATION CW9114 HALFWAY BIG BAY RD.
0608 PM EXCESSIVE HEAT 2 NNW NORWAY 45.81N 87.92W
07/18/2022 M100 F DICKINSON MI MESONET
MESONET STATION EW2513 NORWAY.
1257 PM EXCESSIVE HEAT HARVEY 46.49N 87.35W
07/18/2022 M99 F MARQUETTE MI MESONET
MESONET STATION FW7853 MARQUETTE.
1245 PM EXCESSIVE HEAT MARQUETTE 46.55N 87.39W
07/18/2022 M98 F MARQUETTE MI MESONET
MESONET STATION EW1298 MARQUETTE.
0145 PM EXCESSIVE HEAT CHATHAM 46.34N 86.93W
07/18/2022 M98 F ALGER MI MESONET
MESONET STATION EW1944 CHATHAM.
0444 PM EXCESSIVE HEAT 2 S BARAGA 46.74N 88.50W
07/18/2022 M98 F BARAGA MI MESONET
MESONET STATION FW3996 LANSE.
0500 PM EXCESSIVE HEAT BARAGA 46.78N 88.49W
07/18/2022 M98 F BARAGA MI MESONET
MESONET STATION DW8215 BARAGA.
0456 PM EXCESSIVE HEAT MENOMINEE 45.12N 87.62W
07/18/2022 M97 F MENOMINEE MI AWOS
AWOS STATION KMNM MENOMINEE AIRPORT.
0501 PM EXCESSIVE HEAT 6 ESE WAKEFIELD 46.44N 89.83W
07/18/2022 M97 F GOGEBIC MI MESONET
MESONET STATION WKFM4 6 ESE WAKEFIELD.
0556 PM EXCESSIVE HEAT 3 W ECHO LAKE 46.61N 88.91W
07/18/2022 M97 F HOUGHTON MI MESONET
MESONET STATION KTNM4 8 N KENTON.
0655 PM EXCESSIVE HEAT 4 SSE CORNELL 45.86N 87.18W
07/18/2022 M97 F DELTA MI MESONET
MESONET STATION MIESC 3.7 SE CORNELL (MAWN).
0703 PM EXCESSIVE HEAT 2 SE RAPID RIVER 45.90N 86.93W
07/18/2022 M96 F DELTA MI MESONET
MESONET STATION STOM4 2 SE RAPID RIVER.
0105 PM EXCESSIVE HEAT 3 WSW SHOT POINT 46.49N 87.23W
07/18/2022 M95 F MARQUETTE MI MESONET
MESONET STATION DVI00692 MARQUETTE.
0412 PM EXCESSIVE HEAT 1 WNW LA BRANCHE 45.88N 87.49W
07/18/2022 M95 F MENOMINEE MI MESONET
MESONET STATION LBRM4 1 WNW LA BRANCHE.
0412 PM EXCESSIVE HEAT 2 WNW GWINN 46.29N 87.47W
07/18/2022 M95 F MARQUETTE MI MESONET
MESONET STATION GINM4 2 WNW GWINN.
0813 PM EXCESSIVE HEAT 3 SSW PELKIE 46.78N 88.66W
07/18/2022 M95 F BARAGA MI MESONET
MESONET STATION PIEM4 3 SSW PELKIE.
&&Hail, Ontonagon
- When
- July 18, 10:40 PM EST to 10:45 PM EST
- Where
- Ontonagon County, 0.69 mi N of Rockland
- Measured
- 1.25 in hail
- Reported by
- Social Media
- Coordinates
- 46.740, -89.180
Quarter-sized hail was reported at Rockland via Facebook. The hail lasted five minutes and the time of the report was estimated from radar.
Hail, Baraga
- When
- July 18, 11:02 PM EST to 11:07 PM EST
- Where
- Baraga County, 6.83 mi WSW of Pelkie
- Measured
- 0.88 in hail
- Reported by
- Social Media
- Coordinates
- 46.768, -88.753
Nickel-sized hail was reported in Alston via Facebook. Time of the report was estimated from radar. The hail lasted several minutes.
Hail, Baraga
- When
- July 18, 11:11 PM EST to 11:16 PM EST
- Where
- Baraga County, 0.84 mi SW of Pelkie
- Measured
- 0.88 in hail
- Reported by
- Social Media
- Coordinates
- 46.810, -88.640
Nickel-sized hail reported in Pelkie based on Facebook photo posted online. Time of the report was estimated from radar.
Thunderstorm Wind, Baraga
- When
- July 18, 11:15 PM EST to 11:25 PM EST
- Where
- Baraga County, 1.89 mi E of Baraga
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 46.780, -88.440
Trees and power lines were reported down along Bayshore and Pequaming Roads northeast of L'Anse.
Hail, Baraga
- When
- July 18, 11:20 PM EST to 11:27 PM EST
- Where
- Baraga County, 2.47 mi WSW of L Anse
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 46.740, -88.500
Golf ball-sized hail was measured by a spotter two miles south of Baraga. Photos on Facebook verified the size of the hail.
Hail, Baraga
- When
- July 18, 11:25 PM EST to 11:35 PM EST
- Where
- Baraga County, L Anse
- Measured
- 2.75 in hail
- Property damage
- $10 million
- Reported by
- Social Media
- Coordinates
- 46.750, -88.450
Facebook photos verified hail from golf ball to baseball-sized in L'Anse. Time of the report was estimated from radar.
Hail, Baraga
- When
- July 18, 11:27 PM EST to 11:35 PM EST
- Where
- Baraga County, 0.84 mi NW of Bovine
- Measured
- 1.75 in hail
- Reported by
- Social Media
- Coordinates
- 46.730, -88.430
Video and photos from Facebook revealed golf ball sized hail fell two miles southeast of L'Anse.
Thunderstorm Wind, Baraga
- When
- July 19, 1:33 AM EST to 1:40 AM EST
- Where
- Baraga County, 2.46 mi WNW of Zeba
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 46.790, -88.420
Facebook user shared pictures of a tree down over a road and on a primary power line three miles southeast of Assinins. Time of the report was estimated from radar.
Hail, Marquette
- When
- July 19, 1:55 AM EST to 2:00 AM EST
- Where
- Marquette County, 0.84 mi NE of Lake Michigamme
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 46.540, -88.040
Facebook report of hail ranging in size from pea to quarter size three miles east of Michigamme. The time of the report was estimated from radar.
Hail, Marquette
- When
- July 19, 2:19 AM EST to 2:24 AM EST
- Where
- Marquette County, 4.25 mi SSW of Greenwood
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 46.420, -87.770
A Facebook user measured hail between nickel and quarter sized five miles southwest of National Mine.
Hail, Marquette
- When
- July 19, 2:21 AM EST to 2:26 AM EST
- Where
- Marquette County, 4.33 mi SW of National Mine
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 46.410, -87.750
A NWS employee measured hail between dime and nickel-sized five miles southwest of National Mine.
Hail, Marquette
- When
- July 19, 2:32 AM EST to 2:37 AM EST
- Where
- Marquette County, 0.69 mi S of North Lake
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 46.490, -87.720
One inch diameter hail was measured three miles northwest of National Mine.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 18 to 20, 20223 deaths · 1 event
- Hail and Damaging Winds in North Dakota, July 18 to 19, 2022$845,000 · 3 in hail · 21 events
- Tornado and Damaging Winds in Montana, July 18, 2022EF2 · 13 events
- Damaging Winds in Maryland, July 18, 2022$130,000 · 60 kt wind · 30 events
- Wildfire in Washington, July 18 to 22, 2022$460,000 · 1 event
- Damaging Winds in Virginia, July 18, 2022$34,000 · 60 kt wind · 11 events
- Avalanche and Hail in Montana, July 18, 20221.5 in hail · 35 events
- Damaging Wind and Lightning Strikes in New Jersey, July 18, 2022$32,000 · 50 kt wind · 3 events
- Tornadoes in Vermont, July 18, 2022$10,000 · EF1 · 2 events
- Tornado in New Hampshire, July 18, 2022$2,000 · EF1 · 1 event
- Damaging Wind in West Virginia, July 18, 2022$30,000 · 55 kt wind · 1 event
- Damaging Winds and Lightning Strike in Virginia, July 18, 2022$26,000 · 60 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1044375, 1044376, 1044377, 1044380, 1044381, 1044382, 1044384, 1044385, 1044386, 1044387, 1044388, 1044389.